MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.If explanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported malfunction of the inserter caused a defect in the lens.The incision was enlarged and a suture was required in the patient's ocular dexter (right eye).Through follow up, customer account provided additional information stating when certified surgical technologist (cst) advanced the injector, it locked in place short of engaging screws.The doctor could not get it to advance.Disengaged, added more provisc, tried again, and then it advanced.Lens noted by surgeon to be damaged inside of the eye.Incision expanded and the damaged lens removed in one piece.The backup lens used to complete the procedure was the same model and diopter size.Patient outcome post-procedure was reported as: patient injury not determined on day of surgery.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-09: device available for evaluation: yes section d-09: returned to manufacturer: 17-feb2021 section h-3: device evaluated by manufacturer: yes device evaluation: the product was not returned in its original package.Visual inspection using magnification was performed to the returned sample: the plunger and pushrod was observed in advanced position residues of lubricating material were observed on cartridge.The cartridge tip was observed deformed.The lens returned outside the device and with a large cut.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.Due to the conditions of the lens returned, the complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11305423
Report Number2648035-2021-07165
Device Sequence Number3371745
Product Code HQL
UDI-Device Identifier05050474636316
UDI-Public(01)05050474636316(17)230323
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;